MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) on (b)(6) 2016 and an unspecified bard/davol ventrio st (device #2) on (b)(6) 2017.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the bard mesh (device #1) and ventrio st (device #2), and underwent revision surgery on (b)(6) 2017 and (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (device #1) and the ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #2).An additional supplemental emdr was submitted to represent the bard/davol bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) on (b)(6) 2016 and an unspecified bard/davol ventrio st (device #2) on (b)(6) 2017.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the bard mesh (device #1) and ventrio st (device #2) and underwent revision surgery on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (device #1) and the ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with two ventral hernias thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿two ventral hernia sacs were noted and reduced.Both hernias were combined.A bard flat mesh (device 1) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent multiple ventral hernias thereby underwent open repair with excision of bard flat mesh (device 1) and implant of ventrio st (device 2).Per op notes, ¿prior scar was excised.Adhesions were lysed.Multiple hernia defects were noted and reduced.The prior mesh (device 1) was noted and excised entirely.A ventrio st (device 2) was placed and tacked using sutures.¿ (b)(6) 2017 - patient was diagnosed with infected mesh and recurrent ventral hernia with abdominal pain thereby underwent open repair with excision of ventrio st (device 2).Per op notes, ¿the old mesh (device 2) and tacks were noted curled and completely detached from the abdominal wall.Some fibro purulent material was drained.Adhesions were removed.The infected old mesh (device 2) was excised entirely.The hernia was repaired with sutures.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9079078
Report Number1213643-2019-08866
Device Sequence Number14072941
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)190228(10)HUBP0552
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5950060
Device Lot NumberHUBP0552
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexFemale